MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 8F PRO-FUSE CT PLAST PORT; PRO-FUSE CT PORT

MEDICAL COMPONENTS, INC. 8F PRO-FUSE CT PLAST PORT; PRO-FUSE CT PORT
Model Number MRCTT80001
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for additional information.It is not yet known if the device will be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The port was implanted for approximately 1 year.Approximately 2 months ago after infusion of 5fu the patient experienced some redness around the port site.During the next access nurses had to insert tpa as they could not aspirate.The second time patient redness occurred the doctor removed the port and managed to pinch off the catheter and infuse saline into the port.This is when a leak in the port was noted.
 
Additional Manufacturer Narrative
The customer returned the port, lumen, lumen lock, huber needle, and a syringe for evaluation.Visual inspection revealed no obvious defects to the port septum or lumen.A functional evaluation was performed.The lumen was clamped at the distal end and the port was flushed using the returned huber needle.While flushing a leak was noted on the top of the septum near the center.Numerous puncture marks are also visible on the septum.The root cause for the failure could not be determined.The device was forwarded to medcomp engineering for evaluation.Possible causes for a septum leak include, but are not limited to: the use of the incorrect needle type that can "core" the septum (the facility stated that only a non-coring needle was used); the needle was not fully inserted or the needle used was not long enough.If the opening of the needle was not through the septum and in the reservoir the result would be the infused solution would leak out the top of the septum.Once the septum is punctured the needle was tilted.This may damage the septum or cause fluid to leak into the subcutaneous tissue.When the port is accessed, secure the needle and extension device with a dressing.Septum integrity testing was performed to ensure that repeated access of the port with non-coring huber needles does not compromise the integrity of the port septum.The port septum was subjected to a minimum of 500 needle sticks.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8F PRO-FUSE CT PLAST PORT
Common Device Name
PRO-FUSE CT PORT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key10344477
Report Number2518902-2020-00038
Device Sequence Number14247625
Product Code LJT
UDI-Device Identifier00884908031379
UDI-Public884908031379
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2022
Device Model NumberMRCTT80001
Device Catalogue NumberMRCTT80001
Device Lot NumberMLMS010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;